Texas, 2007

High Wind in Texas, June 6, 2007

June 6, 2007 · NWS LUB · 1 event in 1 county or zone

A strong storm system moved eastward over the Southern Plains on the 6th, and resulted in strong westerly winds and blowing dust over much of the region. Gusts became severe over Parmer County, with a 59 mph gust measured by the Texas Tech University West Texas Mesonet site near Friona shortly before 16:00 CST.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A strong storm system moved eastward over the Southern Plains on the 6th, and resulted in strong westerly winds and blowing dust over much of the region. Gusts became severe over Parmer County, with a 59 mph gust measured by the Texas Tech University West Texas Mesonet site near Friona shortly before 16:00 CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 6, 2:51 PM CST, 59 minutes earlier.

Area forecast discussion, Jun 6, 2:51 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
351 PM CDT WED JUN 6 2007

.SHORT TERM...
ENOUGH THINNING IN HIGH CLOUDS WORKING ACROSS NORTHERN ZONES TO
ALLOW DEEPER MIXING AND REACHING ADVISORY LEVELS. WILL LEAVE WIND
ADVISORY IN EFFECT ACROSS NORTHERN ZONES. STILL MINIMAL OPPORTUNITY
FOR THUNDERSTORMS ALONG A COUPLE SPOTS ON THE DRY LINE...ONE IN
CONVERGENCE NORTH OF LAMESA...AND THE OTHER NEAR TERRAIN IN EASTERN
PALO DURO CANYON AREA...RETAINED SLIM MENTION EARLY THIS EVENING.
ALSO KEPT PATCHY BLOWING DUST ON THE CAP-ROCK AND ADDED FOR SOUTHERN
ROLLING PLAINS. ALSO ADDED PATCHY SMOKE CHILDRESS COUNTY VICINITY OF
A FIRE IN THAT AREA. OTHERWISE...LOOK FOR WINDS TO DROP AROUND
SUNSET MOST OF THE AREA BUT MAY STILL BE RELATIVELY MIXED OVERNIGHT
ALTHOUGH WITH GENERALLY LOWER DEWPOINTS. MINIMUMS TONIGHT SIMILAR
TO LAST NIGHT...MAYBE A NOTCH HIGHER. THURSDAY LOOKS DRY AND MILD
WITH DOWNSLOPE WEST TO SOUTHWEST WINDS DOMINATING AND MIXING DRY-
LINE OFF TO THE EAST. MCQUEEN

.LONG TERM...
A COLD FRONT WILL QUICKLY SLIDE THROUGH THE SOUTH PLAINS EARLY
FRIDAY. MOISTURE MAY BE SUFFICIENT FOR A STORM OR TWO ACROSS THE
EXTREME SOUTHEAST ZONES...AND HAVE CRAFTED POP GRIDS AS SUCH.
HOWEVER...THE MAIN IMPACT WILL BE COOLER TEMPERATURES WITH HIGHS
FRIDAY ONLY IN THE UPPER 70S AND LOWER 80S FOR MOST LOCALES. THIS
FRONT WILL THEN STALL AND RETURN NORTHWARD LATE FRIDAY/EARLY
SATURDAY. ISENTROPIC UPGLIDE ALONG WITH ADVANCING MOISTURE WILL
BRING A SLIGHTLY BETTER SHOT OF SHOWERS AND STORMS TO WEST TEXAS
EARLY SATURDAY...THOUGH AMOUNTS STILL LOOK LIKE THEY WILL BE ON THE
LIGHT SIDE. CONVECTION IS THEN EXPECTED TO REFORM OVER THE HIGHER
TERRAIN OF NEW MEXICO SATURDAY AFTERNOON...BUT EXTENT/STRENGTH OF
UPPER RIDGE TO THE SOUTHEAST WILL HAVE A SAY AS TO HOW FAR SOUTH AND
EAST THESE STORMS CAN PROPAGATE...WITH PANHANDLES STILL MORE
FAVORED. HAVE UPPED POPS TO LOW ORDER CHANCE /30 PERCENT/ ACROSS THE
NORTHERN ZONES LATE SATURDAY WHILE MAINTAINING SLIGHT CHANCE ACROSS
REMAINDER OF THE AREA. SHEAR AND INSTABILITY WOULD PROMOTE A
STRONG/SEVERE STORMS IF THEY DO INDEED EXIST.

BEYOND SATURDAY...MEDIUM RAND MODELS GENERALLY INDICATE A DEVELOPING
UPPER LOW NEAR THE BAJA WITH AN UPPER LEVEL HIGH PERSISTING TO THE
EAST AND SOUTHEAST OF THE REGION. HOWEVER...THERE ARE SOME
DISCREPANCIES THAT CREEP INTO THE FORECAST ON THE EXACT HANDLING OF
THE UPPER LOW...WITH THE DGEX MOST PROGRESSIVE...THE ECMWF LEAST
PROGRESSIVE AND THE GFS SOMEWHERE BETWEEN. OBVIOUSLY...IF/WHEN THE
UPPER DISTURBANCE APPROACHES FALLING HEIGHTS COMBINED WITH
SUFFICIENT MOISTURE/INSTABILITY WOULD HEIGHTEN STORM CHANCES. GIVEN
CURRENT UNCERTAINTY...HAVE DECIDED TO LEAVE RAIN CHANCES BELOW
MENTIONABLE LEVELS BEYOND MONDAY. ALSO...HAVE SHIFTED SLIGHT THUNDER
CHANCES TO THE WEST /ACROSS THE WESTERN ZONES/ SUNDAY AND MONDAY
EVENING IN CLOSER PROXIMITY TO SURFACE TROUGH. STILL...PRECIPITATION
CHANCES LOOK RATHER LOW WITH UPPER RIDGE ATTEMPTING TO EXERT ITSELF
AND BETTER SOUTHWEST FLOW ALOFT LIKELY REMAINING OVER ARIZONA AND
NEW MEXICO. TEMPERATURE SHOULD QUICKLY RECOVER TO AT OR ABOVE
SEASONAL NORMS AFTER A COOL FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        57  88  52  77  58 /   0   0  10  10  20
TULIA         62  92  53  76  60 /  10   0  10  10  20
PLAINVIEW     65  93  54  77  63 /  10   0  10  10  20
LEVELLAND     63  93  59  80  65 /  10   0  10  10  20
LUBBOCK       66  93  59  79  65 /  10   0  10  10  20
BROWNFIELD    64  93  61  82  66 /  10   0  10  20  20
CHILDRESS     70  95  61  80  64 /  10   0  10  10  20
SPUR          68  95  61  83  66 /  10   0  20  10  20
ASPERMONT     70  94  69  86  66 /  10   0  20  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>032.

&&

05/23
Hazardous weather outlook, Jun 6, 10:42 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1142 AM CDT WED JUN 6 2007

TXZ021>044-071645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1142 AM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NON PRECIPITATION

A TIGHT SURFACE PRESSURE GRADIENT WILL REMAIN OVER WEST TEXAS
THROUGH THE DAY. AS THE CLOUD COVER THINS DURING THE AFTERNOON
PORTIONS OF THE SOUTHERN PANHANDLE ALONG WITH THE NORTHERN SOUTH
AND ROLLING PLAINS MAY SEE SOUTHERLY WINDS OF 30 TO 35 MPH. WIND
GUSTS AROUND 50 MPH MAY OCCUR AT TIMES...ESPECIALLY NORTHWEST OF
A MAPLE TO PLAINVIEW TO SILVERTON LINE.

AREAS OF BLOWING DUST WILL OCCUR NEAR ANY OPEN FIELDS AND
CONSTRUCTION SITES. VISIBILITIES MAY BE REDUCED TO LESS THAN 3
MILES AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY
THROUGH SUNDAY. SOME OF THE STORMS COULD BE SEVERE AS DAYTIME
HEATING INTERACTS WITH INCREASING LOW LEVEL MOISTURE AND AN OLD
FRONTAL BOUNDARY.

NO HAZARDOUS WEATHER IS EXPECTED MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

In the hours before

Special weather statement, Jun 6, 11:08 AM CST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1208 PM CDT WED JUN 6 2007

TXZ033>044-070200-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON...ASPERMONT
1208 PM CDT WED JUN 6 2007

...WIND AND DUST EXPECTED TODAY...

A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM SWEEPING OUT ACROSS THE
CENTRAL ROCKIES TODAY WILL GENERATE STIFF SOUTH TO SOUTHWEST WINDS
ACROSS THE SOUTHERN PLAINS REGION. SUSTAINED WINDS WILL INCREASE
TO 25 TO 30 MPH THIS AFTERNOON AND EARLY EVENING OVER THE SOUTHERN
SOUTH PLAINS...ALONG WITH GUSTS REACHING 40 TO 45 MPH. THESE WINDS
WILL CAUSE PATCHES OF BLOWING DUST THROUGHOUT THE SOUTH PLAINS
REGION...WITH LOWEST VISIBILITIES ADJACENT TO UN-PLOWED OPEN FIELDS.

MOTORISTS SHOULD BE ALERT TO LOCALLY VERY POOR VISIBILITIES ADJACENT
TO OPEN FIELDS.
Special weather statement, Jun 6, 2:25 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
325 PM CDT WED JUN 6 2007

...SUMMER LIKE TEMPERATURES FOR LUBBOCK...

THE 3PM TEMPERATURE AT LUBBOCK AIRPORT WAS 91 DEGREES.
THIS MAKES THE FIRST TIME THIS YEAR THAT THE TEMPERATURE
IN LUBBOCK HAD REACHED 90 DEGREES OR BETTER.

HOWEVER, NOTHING UNUSUAL AS THE RECORD HIGH FOR TODAY IS 106
DEGREES.
Special weather statement, Jun 6, 2:32 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
332 PM CDT WED JUN 6 2007

TXZ033>044-070200-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON...ASPERMONT
332 PM CDT WED JUN 6 2007

...WIND AND DUST EXPECTED INTO THE EVENING...

GUSTY SOUTH TO SOUTHWEST WINDS FROM 25 TO 30 MPH WILL CONTINUE
ACROSS THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS EARLY
THIS EVENING...AS A VIGOROUS LOW PRESSURE SYSTEM MOVES OUT ACROSS
THE NORTHERN ROCKIES. WIND GUSTS MAY REACH 40 TO 45 MPH AT TIMES
UNTIL AROUND SUNSET. THESE WINDS WILL CAUSE PATCHES OF BLOWING
DUST THROUGHOUT THE SOUTH PLAINS REGION...WITH LOWEST VISIBILITIES
ADJACENT TO UNPLOWED OPEN FIELDS.

MOTORISTS SHOULD BE ALERT TO LOCALLY VERY POOR VISIBILITIES ADJACENT
TO OPEN FIELDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Parmer

When
June 6, 3:50 PM CST
Where
Parmer forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31766.